Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 130, NWS Birmingham, AL

June 14, 2007Coosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 14, 2007, 4:05 PM CDT for Coosa County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2007, 4:05 PM CDT (21:05 UTC)
Expired
Jun 14, 2007, 5:00 PM CDT
In force
55 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Coosa County, AL

The radar

The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 142106
SVRBMX
ALC037-142200-
/O.NEW.KBMX.SV.W.0130.070614T2105Z-070614T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 500 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EXTREME SOUTHWESTERN TALLADEGA COUNTY...OR
  NEAR SYLACAUGA...AND MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN COOSA COUNTY AT 420 PM CDT
  RURAL WESTERN COOSA COUNTY AT 450 PM CDT

IF ON OR NEAR LOGIN MARTIN LAKE OR LAY LAKE...GET OUT OF THE WATER 
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL AND VERY 
HEAVY RAIN.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3309 8619 3310 8640 3307 8651 3286 8648

$$

STEFKOVICH
2 follow-up statements
000 
WWUS54 KBMX 142123
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 PM CDT THU JUN 14 2007

ALC037-142200-
/O.CON.KBMX.SV.W.0130.000000T0000Z-070614T2200Z/
COOSA AL-
422 PM CDT THU JUN 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN COOSA COUNTY...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER NORTH CENTRAL COOSA COUNTY...OR
ABOUT 11 MILES SOUTHWEST OF SYLACAUGA...MOVING SOUTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN COOSA COUNTY AT 440 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3309 8619 3310 8640 3307 8651 3286 8648
      3290 8631

$$

10/ARM
000 
WWUS54 KBMX 142143
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
443 PM CDT THU JUN 14 2007

ALC037-142200-
/O.CON.KBMX.SV.W.0130.000000T0000Z-070614T2200Z/
COOSA AL-
443 PM CDT THU JUN 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL COOSA COUNTY...

AT 443 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED OVER EXTREME WEST
CENTRAL COOSA COUNTY...OR ABOUT 16 MILES SOUTHEAST OF COLUMBIANA...
MOVING SOUTHWEST AT 15 MPH.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3293 8631 3304 8630 3307 8640 3307 8651
      3298 8651 3286 8648

$$

10/ARM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:06 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 14, 3:06 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CDT THU JUN 14 2007

.DISCUSSION...ONLY MINOR CHANGES TO THE SHORT TERM FORECAST...BUT
SIGNIFICANT CHANGES MADE IN THE LONG TERM.

TONIGHT WILL BE A BIT OF A CHALLENGE RIGHT OFF THE BAT...WITH POPS
BEING A GAME TIME DECISION BASED ON RADAR TRENDS AND LAST MINUTE
LOOK AT THE MESOSCALE. ONE WAY OR THE OTHER...EXPECT ISOLATED TO
SCATTERED CONVECTION INTO THE EVENING HOURS TONIGHT...DISSIPATING
WITH THE LOSS OF HEATING.

AS THE LOW CONTINUES TO SPIN OFF THE EAST COAST...SHORT WAVES WILL
CONTINUE TO ROTATE THROUGH THE FLOW. WITH THE NAM AND LOCAL WRF
MODEL HAVING A BETTER HANDLE ON CONVECTION...WILL LEAN THAT WAY
AGAIN TOMORROW...AND GO MUCH CLOSER TO MET POPS THAN MAV POPS...
WHICH APPEAR TO BE UNDERDONE. WITH INCREASED MOISTURE INDICATED BY
HIGHER PW AMOUNTS TOMORROW...FAIRLY CONFIDENT IN TAKING THIS
ROUTE GOING FOR CHANCE POPS THE ENTIRE FORECAST AREA.

BY SATURDAY...A BIT OF A NORTHWESTERLY FLOW KICKS IN AS THE LOW
BEGINS TO LIFT OUT SLOWLY...AND RIDGING FOLDS OVER TO OUR WEST.
THIS SLIGHT CHANGE IN FLOW SHOULD HELP BOOST TEMPERATURES UP INTO
THE MID 90S ACROSS THE AREA...WHILE KEEPING THE BULK OF SHOWERS
AND THUNDERSTORMS SUPPRESSED TO OUR SOUTH. STILL...CAN NOT RULE OUT
AN ISOLATED THUNDERSTORM OR TWO...BUT AT THIS TIME...WILL GO WITH
A SILENT 10 CHANCE WITH ISOLATED THUNDERSTORMS IN THE AFTERNOON.
BY SUNDAY...UNDER LIGHT NORTHWESTERLY FLOW AGAIN...AND WITH THE
LOW LIFTED OUT...WILL KEEP THE FORECAST DRY AND HOT.

FOR THE LONG TERM...MONDAY THROUGH THURSDAY...GFS IS BEGINNING TO
TREND TOWARDS EURO/GEM/NOGAPS...WHICH HAVE BASICALLY GONE OUT OF
PHASE WITH PREVIOUS FORECASTS BY ABOUT 180 DEGREES. THE SHARP...
DEEP...PHASED TROUGH THAT WAS FORECAST TO PASS THROUGH ON TUESDAY
AND INTO WEDNESDAY IS NOW OFF THE FORECAST CHARTS. EURO/GEM/NOGAPS
MAINTAIN RIDGING OVER THE EAST...WITH A DEEPENING TROUGH OVER THE
ROCKIES. 12Z CONSENSUS STILL OFFERS SOME HOPE FOR RAINFALL WITH A
WEAKENED BROAD TROUGH JUST OFF TO THE WEST...SO WILL MAINTAIN LOW
CHANCE POPS FOR TUESDAY AFTERNOON AND HOPE IT ALL PANS OUT.

OUTSIDE OF THE SHORT TERM AND INFLUENCES OF THE COOLER AND MOIST
AIR IN THE EAST...GENERALLY TOOK THE HIGH SIDE OF THINGS FOR
TEMPERATURES...A BLEND OF MEX AND HIGH MEMBER OF THE 00Z ENSEMBLE
GUIDANCE FOR HIGH TEMPS...AND AN ENSEMBLE BLEND FOR LOWS.

&&

.AVIATION...18Z AVIATION DISCUSSION.

BASES OF CUMULUS CLOUDS WILL RUN ABOUT 5 TO 6 THOUSAND FEET.  EXPECT
ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP OVER THE FORECAST
AREA THROUGH 01Z.  INCLUDED VCTS AT ANB...BHM...AND EET.  SOME OF
THE STORMS MAY BE STRONG TO SEVERE AT TIMES...WITH HAIL AND GUSTY
WINDS TO 50 KNOTS.  EXPECT CONDITIONS TO IMPROVE AFTER 01Z...WITH
MOSTLY CLEAR SKIES AFTER 06Z.

03

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  88  63  90  64 /  40  30  20  20  10
ANNISTON    65  88  65  89  66 /  30  40  10  20  10
BIRMINGHAM  67  89  66  90  68 /  30  40  20  20  10
TUSCALOOSA  66  91  64  93  68 /  30  40  20  20  10
CALERA      66  89  66  91  68 /  30  40  20  20  10
AUBURN      64  90  66  90  68 /  20  40  10  20  10
MONTGOMERY  66  91  66  92  69 /  20  30  20  20  10
TROY        63  89  66  91  67 /  10  40  20  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

03/81/03
Hazardous weather outlook, Jun 14, 1:10 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
110 PM CDT THU JUN 14 2007

ALZ011>015-017>050-151830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
110 PM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED...STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
...GENERALLY BETWEEN 2 PM AND 8 PM.  THE MOST FAVORABLE AREA FOR THE
STRONG THUNDERSTORMS IS EAST OF INTERSTATE 65 AND NORTH OF
INTERSTATE 85.  SMALL HAIL AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE
WITH THE STRONGEST STORMS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY...
GENERALLY FROM NOON UNTIL 8PM...WITH WINDS MAINLY UP TO 45 MPH.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY THIS AFTERNOON AND FRIDAY AFTERNOON.

03

In the hours before

Special weather statement, Jun 14, 2:46 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT THU JUN 14 2007

ALZ028-142030-
CLAY-
246 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 330 PM
CDT...

AT 244 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF SPRINGHILL...MOVING SOUTHWEST AT 15 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE
POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING
SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF
YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A
LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK
SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN
CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF
THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

STEFKOVICH
Special weather statement, Jun 14, 2:49 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT THU JUN 14 2007

ALZ027-142030-
TALLADEGA-
249 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 330
PM CDT...

AT 248 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES WEST OF CHANDLER SPRINGS...MOVING SOUTHWEST AT
15 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE
POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING
SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF
YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A
LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK
SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN
CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF
THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

STEFKOVICH
Special weather statement, Jun 14, 3:25 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT THU JUN 14 2007

ALZ036-142115-
COOSA-
325 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 415 PM
CDT...

AT 324 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES WEST OF GOODWATER...MOVING SOUTHWEST AT 5 MPH.

THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE.

STEFKOVICH
Local storm report, Jun 14, 3:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT THU JUN 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             SYLACAUGA               33.18N 86.26W
06/14/2007  E0.88 INCH       TALLADEGA          AL   EMERGENCY MNGR

            GROWING RPDLY

&&

MBAER
Special weather statement, Jun 14, 3:40 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT THU JUN 14 2007

ALZ025-026-142115-
SHELBY-ST. CLAIR-
340 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY AND ST. CLAIR
COUNTIES UNTIL 415 PM CDT...

AT 339 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTHEAST OF STERRETT...MOVING SOUTHWEST AT 15
MPH.

THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE.

STEFKOVICH
Local storm report, Jun 14, 3:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT THU JUN 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             SYLACAUGA               33.18N 86.26W
06/14/2007  E1.00 INCH       TALLADEGA          AL   EMERGENCY MNGR

            HEAVY RAIN

&&

MBAER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:11 PM CDTSevere Thunderstorm WarningBMXTalladega64 min
Jun 14, 5:48 PM CDTSevere Thunderstorm WarningBMXCherokee28 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.